Alert archive / New Mexico / Hard Freeze Warnings in 2021

Hard Freeze Warning 2, NWS Albuquerque, NM

October 10, 2021Rio Arriba County, Taos County, New Mexico

NWS Albuquerque, NM issued this hard freeze warning at Oct 10, 2021, 2:22 AM MDT for Rio Arriba County, Taos County, New Mexico. It took effect at Oct 11, 2021, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2021, 2:22 AM MDT (08:22 UTC)
In effect from
Oct 11, 2021, 12:00 AM MDT
Expired
Oct 11, 2021, 9:00 AM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Rio Arriba County, NM, Taos County, NM

The radar

The Albuquerque radar (KABX), 166 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2021-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2021-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2966 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

051 
WWUS75 KABQ 100822
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
222 AM MDT Sun Oct 10 2021

NMZ216-101800-
/O.UPG.KABQ.FZ.A.0001.211011T0600Z-211011T1500Z/
/O.NEW.KABQ.HZ.W.0002.211011T0600Z-211011T1500Z/
Upper Rio Grande Valley-
222 AM MDT Sun Oct 10 2021

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT 
MONDAY...

* WHAT...Sub-freezing temperatures as low as 23 expected.

* WHERE...Upper Rio Grande Valley.

* WHEN...From Midnight tonight to 9 AM MDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NMZ226-235>240-101800-
/O.CON.KABQ.WI.Y.0045.211010T1500Z-211011T0000Z/
South Central Mountains-Curry County-Roosevelt County-De Baca
County-Chaves County Plains-Eastern Lincoln County-Southwest
Chaves County-
222 AM MDT Sun Oct 10 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
MDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Lincoln County, South Central Mountains, Curry 
  County, De Baca County, Roosevelt County, Chaves County Plains and 
  Southwest Chaves County.

* WHEN...From 9 AM this morning to 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CHJ
6 follow-up statements
067 
WWUS75 KABQ 101514
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
914 AM MDT Sun Oct 10 2021

NMZ216-110015-
/O.CON.KABQ.HZ.W.0002.211011T0600Z-211011T1500Z/
Upper Rio Grande Valley-
914 AM MDT Sun Oct 10 2021

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 
AM MDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 21 degrees expected, 
  except around 29 degrees in Taos.

* WHERE...Upper Rio Grande Valley.

* WHEN...From Midnight tonight to 9 AM MDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...A temperature inversion will result in warmer 
  temperatures near freezing in some foothills locations above Taos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NMZ226-235>240-110000-
/O.CON.KABQ.WI.Y.0045.000000T0000Z-211011T0000Z/
South Central Mountains-Curry County-Roosevelt County-De Baca
County-Chaves County Plains-Eastern Lincoln County-Southwest
Chaves County-
914 AM MDT Sun Oct 10 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Lincoln County, South Central Mountains, Curry 
  County, De Baca County, Roosevelt County, Chaves County Plains and 
  Southwest Chaves County.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ222-228-229-241-110015-
/O.NEW.KABQ.FZ.A.0002.211011T0600Z-211011T1500Z/
Estancia Valley-Far Northeast Highlands-Northeast Highlands-San
Agustin Plains and Adjacent Lowlands-
914 AM MDT Sun Oct 10 2021

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING...

* WHAT...Sub-freezing temperatures in the upper 20s possible, except 
  low 30s in Raton, Las Vegas, and Moriarty.

* WHERE...Estancia Valley, San Agustin Plains and Adjacent Lowlands, 
  Far Northeast Highlands and Northeast Highlands.

* WHEN...From late tonight through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Warmer temperatures in the mid-to-upper 30s 
  expected in southern parts of the Northeast Highlands and eastern 
  parts of the San Augustin Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

44
965 
WWUS75 KABQ 102038
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
238 PM MDT Sun Oct 10 2021

NMZ222-228-229-241-110445-
/O.UPG.KABQ.FZ.A.0002.211011T0600Z-211011T1500Z/
/O.NEW.KABQ.FZ.W.0002.211011T0600Z-211011T1500Z/
Estancia Valley-Far Northeast Highlands-Northeast Highlands-San
Agustin Plains and Adjacent Lowlands-
238 PM MDT Sun Oct 10 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT 
MONDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected. 
  Temperatures may not reach below freezing in some locations until 
  close to sunrise Monday.

* WHERE...Estancia Valley, San Agustin Plains and Adjacent Lowlands, 
  Far Northeast Highlands and Northeast Highlands.

* WHEN...From Midnight tonight to 9 AM MDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing, wrap, drain or allow them to 
drip slowly.

&&

$$

NMZ201-217-218-110445-
/O.NEW.KABQ.FZ.W.0002.211011T0600Z-211011T1500Z/
Northwest Plateau-Espanola Valley-Santa Fe Metro Area-
238 PM MDT Sun Oct 10 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT 
MONDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected. 
  Temperatures may not reach below freezing in some locations until 
  closer to sunrise Monday.

* WHERE...Espanola Valley, Santa Fe Metro Area and Northwest Plateau.

* WHEN...From Midnight tonight to 9 AM MDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing, wrap, drain or allow them to 
drip slowly.

&&

$$

NMZ216-110445-
/O.CON.KABQ.HZ.W.0002.211011T0600Z-211011T1500Z/
Upper Rio Grande Valley-
238 PM MDT Sun Oct 10 2021

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 
AM MDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 21 degrees expected, 
  except around 28 degrees in Taos.

* WHERE...Upper Rio Grande Valley.

* WHEN...From Midnight tonight to 9 AM MDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...A temperature inversion will result in warmer 
  temperatures near freezing in some foothills locations above Taos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NMZ226-235>240-110000-
/O.CON.KABQ.WI.Y.0045.000000T0000Z-211011T0000Z/
South Central Mountains-Curry County-Roosevelt County-De Baca
County-Chaves County Plains-Eastern Lincoln County-Southwest
Chaves County-
238 PM MDT Sun Oct 10 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Lincoln County, South Central Mountains, Curry 
  County, De Baca County, Roosevelt County, Chaves County Plains and 
  Southwest Chaves County.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

11
507 
WWUS75 KABQ 110047
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
647 PM MDT Sun Oct 10 2021

NMZ216-111100-
/O.CON.KABQ.HZ.W.0002.211011T0600Z-211011T1500Z/
Upper Rio Grande Valley-
647 PM MDT Sun Oct 10 2021

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 
AM MDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 21 degrees expected, 
  except around 28 degrees in Taos.

* WHERE...Upper Rio Grande Valley.

* WHEN...From Midnight tonight to 9 AM MDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NMZ201-217-218-222-228-229-241-111100-
/O.CON.KABQ.FZ.W.0002.211011T0600Z-211011T1500Z/
Northwest Plateau-Espanola Valley-Santa Fe Metro Area-Estancia
Valley-Far Northeast Highlands-Northeast Highlands-San Agustin
Plains and Adjacent Lowlands-
647 PM MDT Sun Oct 10 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM 
MDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected. 
  Temperatures may not reach below freezing in some locations until 
  closer to sunrise Monday.

* WHERE...Estancia Valley, San Agustin Plains and Adjacent Lowlands, 
  Espanola Valley, Santa Fe Metro Area, Far Northeast Highlands, 
  Northeast Highlands and Northwest Plateau.

* WHEN...From Midnight tonight to 9 AM MDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing, wrap, drain or allow them to 
drip slowly.

&&

$$

11
971 
WWUS75 KABQ 110757
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
157 AM MDT Mon Oct 11 2021

NMZ216-111500-
/O.CON.KABQ.HZ.W.0002.000000T0000Z-211011T1500Z/
Upper Rio Grande Valley-
157 AM MDT Mon Oct 11 2021

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS 
MORNING...

* WHAT...Sub-freezing temperatures as low as 22.

* WHERE...Upper Rio Grande Valley.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NMZ201-217-218-222-228-229-241-111500-
/O.CON.KABQ.FZ.W.0002.000000T0000Z-211011T1500Z/
Northwest Plateau-Espanola Valley-Santa Fe Metro Area-Estancia
Valley-Far Northeast Highlands-Northeast Highlands-San Agustin
Plains and Adjacent Lowlands-
157 AM MDT Mon Oct 11 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31.

* WHERE...Estancia Valley, San Agustin Plains and Adjacent Lowlands, 
  Espanola Valley, Santa Fe Metro Area, Far Northeast Highlands, 
  Northeast Highlands and Northwest Plateau.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing, wrap, drain or allow them to 
drip slowly.

&&

$$

NMZ208-111600-
/O.NEW.KABQ.HW.A.0008.211012T0600Z-211012T1800Z/
Southwest Mountains-
157 AM MDT Mon Oct 11 2021

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY 
MORNING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Southwest Mountains.

* WHEN...From late tonight through Tuesday morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

CHJ
083 
WWUS75 KABQ 110801
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
201 AM MDT Mon Oct 11 2021

NMZ216-111500-
/O.CON.KABQ.HZ.W.0002.000000T0000Z-211011T1500Z/
Upper Rio Grande Valley-
201 AM MDT Mon Oct 11 2021

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS 
MORNING...

* WHAT...Sub-freezing temperatures as low as 22.

* WHERE...Upper Rio Grande Valley.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NMZ201-217-218-222-228-229-241-111500-
/O.CON.KABQ.FZ.W.0002.000000T0000Z-211011T1500Z/
Northwest Plateau-Espanola Valley-Santa Fe Metro Area-Estancia
Valley-Far Northeast Highlands-Northeast Highlands-San Agustin
Plains and Adjacent Lowlands-
201 AM MDT Mon Oct 11 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31.

* WHERE...Estancia Valley, San Agustin Plains and Adjacent Lowlands, 
  Espanola Valley, Santa Fe Metro Area, Far Northeast Highlands, 
  Northeast Highlands and Northwest Plateau.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing, wrap, drain or allow them to 
drip slowly.

&&

$$

NMZ224-226-111515-
/O.EXB.KABQ.HW.A.0008.211012T1200Z-211013T0000Z/
South Central Highlands-South Central Mountains-
201 AM MDT Mon Oct 11 2021

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
AFTERNOON...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...South Central Highlands and South Central Mountains.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ208-111515-
/O.CON.KABQ.HW.A.0008.211012T0600Z-211012T1800Z/
Southwest Mountains-
201 AM MDT Mon Oct 11 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
TUESDAY MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  possible.

* WHERE...Southwest Mountains.

* WHEN...From late tonight through Tuesday morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

CHJ
962 
WWUS75 KABQ 111445
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
845 AM MDT Mon Oct 11 2021

NMZ216-111545-
/O.EXP.KABQ.HZ.W.0002.000000T0000Z-211011T1500Z/
Upper Rio Grande Valley-
845 AM MDT Mon Oct 11 2021

...HARD FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

Temperatures have warmed above freezing and will continue to warm 
this morning.

$$

NMZ201-217-218-222-228-229-241-111545-
/O.EXP.KABQ.FZ.W.0002.000000T0000Z-211011T1500Z/
Northwest Plateau-Espanola Valley-Santa Fe Metro Area-Estancia
Valley-Far Northeast Highlands-Northeast Highlands-San Agustin
Plains and Adjacent Lowlands-
845 AM MDT Mon Oct 11 2021

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

Temperatures have warmed above freezing and will continue to warm 
this morning.

$$

NMZ208-120000-
/O.CON.KABQ.HW.A.0008.211012T0600Z-211012T1800Z/
Southwest Mountains-
845 AM MDT Mon Oct 11 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
TUESDAY MORNING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Southwest Mountains.

* WHEN...From late tonight through Tuesday morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ224-226-120000-
/O.CON.KABQ.HW.A.0008.211012T1200Z-211013T0000Z/
South Central Highlands-South Central Mountains-
845 AM MDT Mon Oct 11 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...South Central Highlands and South Central Mountains.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

15

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this hard freeze warning went out at Oct 10, 12:03 AM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 10, 12:03 AM MDT, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1203 AM MDT Sun Oct 10 2021

.AVIATION...
06Z TAF CYCLE
Upper level low pressure system to our northwest will strengthen
today as it moves southeast across NM. At the same time a back door
cold front will drop south into eastern NM today with a sharp wind
shift to the north. Breezy to windy conditions will cover much of
southern and eastern NM today, with strong winds in our southeast
area, including KROW. Showers will develop over northern NM this
morning, then consolidate over eastern NM this afternoon. Snow is
likely on the northern mountain peaks. VFR conditions will exist most
of the time through the next 24 hours, but brief periods of MVFR
cigs/vsbys and mt obscurations will occur this afternoon and early
evening across the east. Precipitation will end and winds diminish
this evening in the east.

&&

.PREV DISCUSSION...604 PM MDT Sat Oct 9 2021...
.UPDATE...
Updated the forecast package this evening to expire the Wind
Advisory for the Central Highlands, Far Northeast Highlands, and
Johnson and Bartlett Mesas, as most locations have fallen below wind
advisory criteria and winds will continue to decrease after sunset.

&&

.PREV DISCUSSION...229 PM MDT Sat Oct 9 2021...
.SYNOPSIS...
As a storm system approaches, breezy to windy conditions are in
store, as well as cooler temperatures on Sunday. High elevations
across the northern mountains may also see some light snow
accumulations. There will be a brief break on Monday, followed by
another storm system featuring stronger wind gusts upwards of 60 mph
across the south central mountains, light snow across the north and
west, and even cooler temperatures across the state. Locations
across western and northern New Mexico could see their first freeze
of the season on Wednesday morning. Quiet conditions return by late
week, although with temperatures still below normal areawide.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...
The first of three subsequent weather systems is bringing strong
winds and mountain wave activity across the Land of Enchantment this
afternoon. Gusts of 35-45mph have been steadily expanding to the
adjacent highlands of the Sangre de Cristo Mountains from Raton to
Las Vegas and Clines Corners where a Wind Advisory will remain until
6pm MDT this evening. Winds are expected to taper off past sunset as
the atmosphere decouples. Elsewhere showers over the northwestern
mountains near Dulce to Chama are steadily subsiding.

A larger trough swinging eastward over southern NV will bring a
return of those showers to northwestern NM and the continental
divide after midnight tonight, reaching the central mountain chain
Sunday morning. This system is relatively moisture starved and
showers are expected to remain light in nature. This system will
also usher in the first step down in temperatures with overnight
lows tonight dipping to the upper 30s along the continental divide,
and lower 40s at Farmington. Sunday's high temperatures will be 10-
15F colder through western NM and 20-30F colder across the eastern
plains from Saturday's readings. An attendant backdoor cold front is
expected to enter the northeastern plains as the upper level trough
axis crosses overhead, likely setting up more robust rain showers
there Sunday morning. Strong northwest winds fill in behind through
western, central, and southern portions of the forecast area while
northerly winds fill into the northeastern plains Sunday afternoon.
There is the potential for winds to reach advisory level at Roswell
Sunday afternoon and atop Sierra Blanca where GFS and HiRes ARW
cross-sections are depicting potential for mountain wave activity
there early Sunday morning. But will hold off issuing any wind
highlights with this package given marginal speeds at Roswell and
the usual uncertainty regarding mountain wave activity at and
isolated to Sierra Blanca.

With much cooler and drier air settling in behind this system's exit
and a shortwave ridge moving in with clear skies, very efficient
radiational cooling should realize the season's coldest temperatures
Sunday night into Monday morning so far. A Hard Freeze Watch will be
issued for the upper Rio Grande Valley to include Taos where lows
are forecast to dip to the mid to upper 20s. Sub freezing
temperatures will also be flirted with or breached elsewhere for
western and northern valley locations. Even colder weather is
expected in the Long Term period.

24

LONG TERM...(MONDAY THROUGH SATURDAY)...
A weak ridge of high pressure will scoot off to the east on
Wednesday as the next storm system from the Pacific NW approaches.
Breezy conditions will be possible in the afternoon as the gradient
tightens. Monday's high temperatures will be up to 15 degrees warmer
than Sunday's readings. A closed low will drop into the NV/UT/AZ
region late Monday night and reach the Four Corners by Tuesday
afternoon, of which the timing has been consistent with recent model
runs. A 45-60 kt 700 mb jet crosses areas east of Interstate 25 on
Tuesday, where some of the higher peaks may hit high wind criteria,
particularly across the south central mountains. On the back end, the
low seems to exit quicker as it ejects northeastward into Colorado
late Tuesday night. Made minimal changes to NBM PoPs, as there's some
uncertainty among models how far east precipitation will spread.
Nonetheless, any rain or snow will be mainly confined to the northern
portions of the state and any residual precipitation ending by
Wednesday morning.

In the wake of the system, many areas across western and northern
New Mexico will have their first freeze of the season Sunday night
and Monday morning. Freezing temperatures will then continue in some
locations most mornings throughout the week. The ECMWF 700 mb
temperatures are slightly warmer than those of the GFS, but the
messaging still remains the same. Another weak trough looks to cross
the region Thursday, with some afternoon breezes across the east, but
weaker than what we expect on Tuesday. A weak ridge might settle in
for next weekend, but temperatures will still stay below normal
through late week.

31/44

&&

.FIRE WEATHER...

...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR THE NORTHEAST
HIGHLANDS, NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND
LOW HUMIDITY...

Critical fire weather across the eastern plains from strong winds
and well above normal warmth will end this evening as winds subside.
A large upper level trough to the west will swing through the
forecast area tonight through Sunday bringing a sharp 10-30F drop in
temperatures, accompanied by light to moderate showers tonight
through Sunday morning. Strong northwest winds fill in through the
forecast area Sunday afternoon, except for the eastern plains where
a backdoor cold front will bring a northerly wind shift. Monday will
see a relative break in the weather before the next storm system
swings through Tuesday and Wednesday. This system is expected to
bring strong W/SW winds Tuesday with widespread freezing
temperatures for western, central and northern NM Tuesday night and
Wednesday morning. Showers preceding this event Tuesday are expected
to turn to snow over the northern reaches of the state Tuesday
night. The weather pattern clears out with a steady warming trend
Thursday and Friday.

24

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late Sunday night through Monday morning for the
following zones... NMZ216.

&&
Hazardous weather outlook, Oct 9, 4:00 AM MDT, 22 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
400 AM MDT Sat Oct 9 2021

NMZ201>241-101200-
Northwest Plateau-Chuska Mountains-Far Northwest
Highlands-Northwest Highlands-West Central Plateau-West Central
Mountains-West Central Highlands-Southwest Mountains-San Francisco
River Valley-Tusas Mountains Including Chama-Jemez Mountains-
Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo
Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de
Cristo Mountains-Upper Rio Grande Valley-Espanola Valley-Santa Fe
Metro Area-Middle Rio Grande Valley/Albuquerque Metro Area-Lower Rio
Grande Valley-Sandia/Manzano Mountains Including Edgewood-Estancia
Valley-Central Highlands-South Central Highlands-Upper Tularosa
Valley-South Central Mountains-Johnson and Bartlett Mesas Including
Raton Pass-Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-Quay
County-Curry County-Roosevelt County-De Baca County-Chaves County
Plains-Eastern Lincoln County-Southwest Chaves County-San Agustin
Plains and Adjacent Lowlands-
400 AM MDT Sat Oct 9 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Near record warmth today for areas east of the Pecos Valley will be
combined with gusty southwest winds to create critical fire weather
conditions over the Northeast and East Central Plains this
afternoon. Southwest wind gusts to around 40 to 50 mph are possible
along and east of the central mountain chain today before tapering
off this evening. A few rain and high mountain snow showers will be
possible today over the northwest, but chances increase over
northwest and north central New Mexico tonight. Any snow
accumulations will be limited to the highest peaks of the Tusas and
Sangre de Cristo mountains.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Rain, high elevation snow and thunderstorms will be focused over
north central and northeast New Mexico Sunday. Gusty west to
northwest winds to around 40 mph will be most likely along and south
of I-40 and east of I-25 Sunday. Any additional snow accumulations
will be limited to the highest peaks of the Tusas and Sangre de
Cristo mountains.

Southwest winds will be increasing Monday in advance of a
significantly colder storm system. Very strong to potentially
damaging winds are possible along and south of I-40 and from the
central mountain chain eastward where gusts in excess of 60 mph
could occur Tuesday. The Chuska, Tusas and Sangre de Cristo
mountains could see accumulating snow by Tuesday evening. A
widespread freeze appears likely for western and northern New Mexico
Tuesday and Wednesday nights.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report wind gusts and impacts as well as
precipitation amounts through the National Weather Service
Albuquerque web site at weather.gov/abq or by calling
1.888.386.7637. You can also submit storm reports and photos on our
Facebook page or via Twitter using the hashtag nmwx.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 1:11 AM MDTWind AdvisoryABQChaves, Curry, De Baca, Lincoln, Roosevelt17 hr
Oct 10, 9:14 AM MDTFreeze WatchABQBernalillo, Catron, Colfax, Mora, San Miguel, Santa Fe and 2 more5 hr
Oct 10, 12:53 PM MDTSpecial Weather StatementABQRoosevelt22 min
Oct 10, 2:38 PM MDTFreeze WarningABQBernalillo, Catron, Colfax, McKinley, Mora, Rio Arriba and 7 more18 hr

Nearby

Hard Freeze Warnings in New Mexico, 2021Every hard freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.